Alert archive / California / Wind Advisories in 2009

Wind Advisory 10, NWS Medford, OR

May 2, 2009Siskiyou County, California

NWS Medford, OR issued this wind advisory at May 2, 2009, 1:34 PM PDT for Siskiyou County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 1:34 PM PDT (20:34 UTC)
Expired
May 2, 2009, 5:00 PM PDT
In force
3 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 022034
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
134 PM PDT SAT MAY 2 2009


CAZ081-030000-
/O.NEW.KMFR.WI.Y.0010.090502T2034Z-090503T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
134 PM PDT SAT MAY 2 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL
CONTINUE INTO EARLY THIS EVENING...THEN WINDS WILL DECREASE TO 25
TO 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PETRUCELLI
2 follow-up statements
000 
WWUS76 KMFR 022141
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
241 PM PDT SAT MAY 2 2009

CAZ081-030000-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-090503T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
241 PM PDT SAT MAY 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL
CONTINUE INTO EARLY THIS EVENING...THEN WINDS WILL DECREASE TO
25 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ021-022-030700-
/O.NEW.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
241 PM PDT SAT MAY 2 2009

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY MONDAY MORNING AND
AFTERNOON. THIS WILL RESULT IN INCREASING WINDS AT THE COAST.
THE POTENTIAL EXIST FOR WINDS TO INCREASE TO 35 TO 45 MPH WITH
GUST TO 50 TO 60 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK
MONDAY AFTERNOON...THEN DECREASE MONDAY EVENING AS THE LOW MOVES
NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PETRUCELLI
000 
WWUS76 KMFR 022335
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
435 PM PDT SAT MAY 2 2009

CAZ081-030045-
/O.EXP.KMFR.WI.Y.0010.000000T0000Z-090503T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
435 PM PDT SAT MAY 2 2009

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. 

WINDS IN THE SHASTA VALLEY HAVE FALLEN BELOW 30 MPH SUSTAINED THEY
ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING.

$$

ORZ021-022-030745-
/O.CON.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
435 PM PDT SAT MAY 2 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY MONDAY MORNING AND
AFTERNOON. THIS WILL RESULT IN INCREASING WINDS AT THE COAST. THE
POTENTIAL EXIST FOR WINDS TO INCREASE TO 35 TO 45 MPH WITH GUST
TO 50 TO 60 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK MONDAY
AFTERNOON...THEN DECREASE MONDAY EVENING AS THE LOW MOVES NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
MWJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 2, 9:08 AM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 2, 9:08 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
908 AM PDT SAT MAY 2 2009

.DISCUSSION...THE MAJORITY OF THE PRECIPITATION IS MOSTLY IN
NORTHERN CALIFORNIA AT THIS HOUR. HOWEVER A COLD FRONT IS
PROJECTED TO MOVE TOWARDS THE COAST THIS AFTERNOON...THEN INLAND
TONIGHT. THIS WILL LEAD TO A NET INCREASE IN PRECIPITATION
COVERAGE AND INTENSITY. A RELATIVE BREAK IN THE WEATHER IS
EXPECTED TONIGHT...THEN A SURFACE LOW WILL BRING INCREASING
PRECIPITATION BY EARLY SUNDAY MORNING. THE 12Z NAM HAS BACKED OFF
ON THE INTENSITY OF THE SURFACE LOW FOR TUESDAY MORNING AND IS A
LITTLE SLOWER COMPARED TO THE GFS. SO THE MAIN QUESTION WILL BE
THE TIMING OF WHEN THE PRECIPITATION WILL INCREASE.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT THE COAST AND IN THE
UMPQUA BASIN THIS MORNING. HOWEVER A COLD FRONT WILL ARRIVE THIS
AFTERNOON AND WILL LEAD TO MVFR CONDITIONS IN SHOWERS. SOUTHWEST
WINDS WILL PICK UP AHEAD OF THE FRONT AT THE COAST...BUT ARE NOT
EXPECTED TO BE STRONG. IN THE ROGUE VALLEY...VFR CONDITIONS WILL
CONTINUE INTO THIS AFTERNOON...BUT MTNS WILL OCCASIONALLY BE
OBSCURED IN SHOWERS THIS AFTERNOON. MVFR CONDITIONS WILL CONTINUE
EAST OF THE CASCADES THIS AFTERNOON.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM
     PDT THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ350-
     PZZ356-PZZ370-PZZ376.

99/99/99
Hazardous weather outlook, May 2, 3:40 AM PDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PDT SAT MAY 2 2009

ORZ021-022-031300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
340 AM PDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON MONDAY A WET STORM SYSTEM WILL ARRIVE AT THE COAST WHICH WILL
BRING INCREASING SOUTH WIND. GUSTS OF 50 MPH OR MORE ARE POSSIBLE
AT THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BUNKER

In the hours before

Local storm report, May 2, 9:38 AM PDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
938 AM PDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     HEAVY RAIN       W DUNSMUIR              41.23N 122.27W
05/02/2009  M1.13 INCH       SISKIYOU           CA   TRAINED SPOTTER

            24HRS ENDING AT 8AM

&&

OBRIEN
Local storm report, May 2, 11:54 AM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1154 AM PDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     NON-TSTM WND GST 2 SE COOS BAY           43.36N 124.20W
05/02/2009  M51 MPH          COOS               OR   TRAINED SPOTTER

            WSW WINDS SUSTAINED 33 MPH WITH GUSTS IN THE 40-50 MPH
            RANGE.

&&

SUGDEN

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.